Israel Journal of Mathematics

, Volume 219, Issue 1, pp 353–377 | Cite as

Wedge operations and a new family of projective toric manifolds

  • Suyoung Choi
  • Hanchul Park


Let P m (J) denote a simplicial complex obtainable from consecutive wedge operations from an m-gon. In this paper, we completely classify toric manifolds over P m (J) and prove that all of them are projective. As a consequence, we provide an infinite family of projective toric manifolds.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    A. Bahri, M. Bendersky, F. R. Cohen and S. Gitler, Operations on polyhedral products and a new topological construction of infinite families of toric manifolds, Homology Homotopy Appl. 17 (2015), 137–160.MathSciNetCrossRefMATHGoogle Scholar
  2. [2]
    V. V. Batyrev, On the classification of smooth projective toric varieties, Tohoku Math. J. 43 (1991), 569–585.MathSciNetCrossRefMATHGoogle Scholar
  3. [3]
    S. Choi, M. Masuda, and D. Y. Suh, Quasitoric manifolds over a product of simplices, Osaka J. Math. 47 (2010), 109–129.MathSciNetMATHGoogle Scholar
  4. [4]
    S. Choi and H. Park, Wedge operations and torus symmetries, Tohoku Math. J. (2) 68 (2016), 91–138.MathSciNetCrossRefMATHGoogle Scholar
  5. [5]
    S. Choi and H. Park, Wedge operations and torus symmetries II, Canad. J. Math., to appear. Scholar
  6. [6]
    G. Ewald, Spherical complexes and nonprojective toric varieties, Discrete Comput. Geom. 1 (1986), 115–122.MathSciNetCrossRefMATHGoogle Scholar
  7. [7]
    G. Ewald, Combinatorial Convexity and Algebraic Geometry, Springer, Berlin, 1996.CrossRefMATHGoogle Scholar
  8. [8]
    P. Kleinschmidt and B. Sturmfels, Smooth toric varieties with small picard number are projective, Topology 30 (1991), 289–299.MathSciNetCrossRefMATHGoogle Scholar
  9. [9]
    M. Masuda, Unitary toric manifolds, multi-fans and equivariant index, Tohoku Math. J. (2) 51 (1999), 237–265.MathSciNetCrossRefMATHGoogle Scholar
  10. [10]
    T. Oda, Convex Bodies and Algebraic Geometry. An Introduction to the Theory of Toric Varieties, Ergeb. Math. Grenzgeb. 15 Springer-Verlag, Berlin, 1988.MATHGoogle Scholar
  11. [11]
    G. C. Shephard, Spherical complexes and radial projections of polytopes, Israel J. of Math. 9 (1971), 257–262.MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 2017

Authors and Affiliations

  1. 1.Department of MathematicsAjou UniversityYeongtonggu, SuwonKorea
  2. 2.School of MathematicsKorea Instutute for Advanced Study (KIAS)SeoulRepublic of Korea

Personalised recommendations